Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 14, NWS Huntsville, AL

February 6, 2008Cullman County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 6, 2008, 4:14 AM CST for Cullman County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 4:14 AM CST (10:14 UTC)
Expired
Feb 6, 2008, 4:45 AM CST
In force
31 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 10:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 4:13 AM CST, 1 minute earlier.

Area forecast discussion, Feb 6, 4:13 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
413 AM CST WED FEB 6 2008

.UPDATE...
UPDATED ZONES TO REMOVE WRN MOST COUNTIES FROM WATCH WHICH ARE
LAUDERDALE/COLBERT/FRANKLIN AL. ALSO EXTENDED THE WATCH TO 7 AM
FOR THE REMAINDER OF THE CWA.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Feb 6, 12:57 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 AM CST WED FEB 6 2008

ALZ001>010-016-TNZ076-096-097-070300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT ASSOCIATED WITH THE STORMS THIS MORNING IS MOVING
ACROSS THE REGION...RESULTING IN WINDY CONDITIONS. WINDS BETWEEN 20
TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. THESE WINDS WILL
GRADUALLY DIMINISH AFTER SUNSET. PLEASE REFER TO WIND ADVISORY THAT
HAS BEEN ISSUED (HUNNPWHUN) FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

SL

In the hours before

Special weather statement, Feb 6, 2:36 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 AM CST WED FEB 6 2008

ALZ001-002-004-005-060915-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-
236 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT...EASTERN
LAUDERDALE...NORTHERN LAWRENCE AND LIMESTONE COUNTIES UNTIL 315 AM
CST...

AT 236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF PULASKI TO 12 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING EAST AT
60 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TOWN CREEK.
  COURTLAND.
  ROGERSVILLE.
  OLIVER.
  WHEELER.
  RIPLEY.
  HOLLAND GIN.
  TANNER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Feb 6, 3:15 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 AM CST WED FEB 6 2008

TNZ076-096-097-060945-
FRANKLIN-LINCOLN-MOORE-
315 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 345 AM CST...

AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PETERSBURG TO 6 MILES SOUTHWEST OF ATHENS...MOVING EAST AT 65 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLANCHE.
  SKINEM.
  MOLINO.
  SMITHLAND.
  WOODS RESERVOIR.
  MAXWELL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Feb 6, 3:18 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 AM CST WED FEB 6 2008

ALZ006-060945-
MADISON-
318 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...
...TORNADIC THUNDERSTORM MAY AFFECT THE AREA AFTER 345 AM CST...

AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
TORNADO 8 MILES EAST OF MOULTON...MOVING NORTHEAST AT 50 MPH. IF
THIS THUNDERSTORM CONTINUES ON ITS PRESENT PATH...IT WOULD AFFECT
WESTERN PORTIONS OF MADISON COUNTY...NEAR MADISON AND CAPSHAW...BY
345 AM CST.

INTERESTS IN WESTERN MADISON COUNTY SHOULD REMAIN ALERT TO POSSIBLE
WARNINGS OVER THE NEXT HALF HOUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Feb 6, 3:52 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 AM CST WED FEB 6 2008

ALZ004-005-007-061015-
LAWRENCE-LIMESTONE-MORGAN-
352 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 415 AM CST...

AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM RIPLEY TO BANKHEAD NATIONAL
FOREST...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CADDO.
  SPEAKE.
  ATHENS.
  DECATUR.
  SOMERVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.

BCC
Special weather statement, Feb 6, 3:54 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
354 AM CST WED FEB 6 2008

TNZ076-096-097-061030-
FRANKLIN-LINCOLN-MOORE-
354 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 430 AM CST...

AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA TO 5 MILES
NORTH OF HAZEL GREEN...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LYNCHBURG TO 10 MILES SOUTH OF FAYETTEVILLE...MOVING
EAST AT 60 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAK GROVE.
  WOODS RESERVOIR.
  MAXWELL.
  ALTO.
  ST. ANDREWS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Local storm report, Feb 6, 4:11 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TORNADO          S MOULTON               34.48N 87.28W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
            TRAPPING PEDESTRIANS.

0320 AM     TORNADO          6 SE MOULTON            34.42N 87.21W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
            GROVE AREA.

0320 AM     TORNADO          12 E MOULTON            34.48N 87.07W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.

0325 AM     TORNADO          8 SW DECATUR            34.49N 87.09W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR

0335 AM     TORNADO          10 WNW HUNTSVILLE       34.79N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND WEST OF MONROVIA

0342 AM     FUNNEL CLOUD     HUNTSVILLE              34.73N 86.59W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
            AND HIGHWAY 53.

0347 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD

0348 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:40 AM CSTTornado WarningHUNLawrence50 min
Feb 6, 3:08 AM CSTTornado Warning EmergencyHUNLimestone, Morgan37 min
Feb 6, 3:30 AM CSTTornado WarningHUNMadison45 min
Feb 6, 3:40 AM CSTTornado WarningHUNCullman35 min
Feb 6, 4:11 AM CSTTornado WarningHUNCullman19 min
Feb 6, 4:15 AM CSTSevere Thunderstorm WarningHUNMadison45 min
Feb 6, 4:17 AM CSTTornado WarningHUNMarshall28 min
Feb 6, 4:43 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall32 min
Feb 6, 4:46 AM CSTSevere Thunderstorm WarningHUNCullman29 min
Feb 6, 4:47 AM CSTSevere Thunderstorm WarningHUNJackson43 min
Feb 6, 5:04 AM CSTTornado WarningHUNDeKalb, Jackson26 min
Feb 6, 5:26 AM CSTTornado WarningHUNDeKalb, Jackson19 min
Feb 6, 5:29 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall31 min
Feb 6, 6:12 AM CSTFlash Flood WarningHUNMarshall3 hr
Feb 6, 6:47 AM CSTFlash Flood WarningHUNDeKalb4 hr
Feb 6, 12:51 PM CSTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more5 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.